Log in
Behçet's UK
4,414 members3,765 posts

Terrible Flare

I am in a horrible flare. Short of breath, joint pain, fatigue, headaches, diarrhea, chest pain, the list just keeps going. I havent felt this terrible in about 7 months. I am still on 6 mg Prednisone among other meds and this the lowest I have been on for almost two years. One of my docs has recommended I increase to 10mg to get me out of this flare. This disease is still so new to me that I basically have almost always been in a crisis state per se. But this is for sure a very bad flare. Any thoughts from folks out there how long these flare ups tend to last? Do they go away without s burst of Prednisone? I am really struggling. Thanks.

14 Replies
oldestnewest

Much as I hate increasing my prednisolone, it seems to be the way to get on top of things. So I would follow the doctor’s advice and increase the steroid then get in touch with the Behçet’s team. Often our bodies have a “maintenance dose” of steroid that if you go below the ulcers and other symptoms reappear. That has always been 5mg for me, even though I now have Humira on board too

1 like
Reply

Thank you. Appreciate your support.

Reply

Hi I recently had a really bad flare lasting all of jan and part of feb. My prediction dose went up to 20mg which finally helped. Am on 10mg hoping to taper down as still get pain and fatigue. Sending you 🤗 as is an awful place to be and feels quite lonely too xx I would take Drs advice if I were you x

2 likes
Reply

It is so lonely! Awfully. Thank you.

Reply

Pred steroids meant to say!!

Reply

For the past year a have been in a flare of joint pain and fatigue with occasional ulcers north & south. As well as migraines sometimes and gastro symptoms. I’ve been on steroids for a year now. The lowest dose I’ve persevered to is 3mg but I was suffering greatly with joint pain and fatigue until my body just shutdown and I could neither stand or walk leaning me bedbound.. until.. my steroids were boosted back up to a higher dose. I’ve spent the year trying to gradually reduce and then boost steroids. I’ve also commenced Colchicine (didn’t notice any difference at 500mcg bd) started Azathioprine but took a reaction with severe abdominal pain and diarrhoea. I’m starting Mycophenolate next week. Rheumatologist says I need to find an alternative to steroids as they are not a long term solution but so far they’re the only med that keeps me functioning at a higher dose!!

Reply

Thank you! Seems like a similar story as mine ....

Reply

Mine too! Really wish there was a magic tablet. Feeling rough. Joint pain awful today, diarrhoea and am sooooo cold not to touch but feel so cold. Does anyone else feel cold when flaring?

Reply

I get extremely cold and have the chills when I flare. I have to wear multiple layers to just manage. The good news folks is the increase in pred did the trick. It helped so much. But I am going to be back on the roller coaster again with the prednisone. :(

Reply

How high did you go with the pred? 10mg? So glad it got your symptoms under control.

Reply

Just up to 10mg and it helped quite a bit. I am not back to myself but I don't want to go higher. So I see the rheum on Friday and will figure out what to do from here. But at least I am functional again!

1 like
Reply

Thanks not just me then!! Am so glad pred worked, but yeah know how hard it is tapering down. Lowest have been is 7.5 and then I flare. Hope don’t go into bad flare again as they will put dose up and then back to square one again 🙄

Reply

It's a rollercoaster for sure.

Reply

And I am alas, back in the flare. I titrated down and I should never have. I just cant believe I am back here again. Living a nightmare.

Reply

You may also like...